MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE
Model Number 02.12.E0310FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 01 oct 2024: lot 2249822: (b)(4) items manufactured and released on 17-apr-2023.Expiration date: 2028- 03-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director: after implantation of a cemented tka bilaterally on an overweight lady, the left knee shows suboptimal kinematics, with the tibia shifting backwards before the actual flexion starts.This may be due to suboptimal position of the components, with the tibial plateau too advanced and the medial distal femoral condyle resting on the posterior lip of the tibial insert.The tibia may have an excessive internal rotation and perhaps a slight anterior slope and this may contribute to the problem being perceived by the patient.It is also possible that the varus/valgus alignment between femur and tibia is suboptimal when the femur is lying correctly on the center of the concave sphere in the insert.We do not think that this problem is related to malfunctioning or defective device.Preliminary investigation performed by r&d project manager: complaint for a patient treated with a gmk sphere implant and showing tibial posterior movement during kneeling (at about 90° of flexion) when the harmstring is activated.In all the other daily life activities the knee is stable.Looking at the video showing the behaviour of the knee during the activation of the kneeling phase, we can see the posterior translation of the tibia.This is likely related to a loose medial collateral ligament in flexion that could lead instability, particularly in activity when the body load is not applied.There is no evidence that the event is related to a faulty device.Additional items involved in the event, batch review performed on 01 oct 2024: gmk-sphere femoral component sphere cemented size 3+ r (k140826) lot 2308890: (b)(4) items manufactured and released on 12-jul-2023.Expiration date: 2028-06-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere tibial tray fixed cemented size t4i3 r (k121416) lot 2304555: (b)(4) items manufactured and released on 09-aug-2023.Expiration date: 2028-07-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During kneeling movements approaching 90º of flexion, an abnormal posterior translation of the tibia is observed when the hamstrings are activated.Following this translation, the range of motion (rom) returns to normal without any further abnormal movement.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20464712
Report Number3005180920-2024-00847
Device Sequence Number20762941
Product Code JWH
UDI-Device Identifier07630971261525
UDI-Public07630971261525
Combination Product (Y/N)N
Initial Reporter CountryCJ
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0310FR
Device Lot Number2249822
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale